MAUDE Adverse Event Report: NUVASIVE INCORPORATED NUVASIVE BASE INTERFIXATED TITANIUM SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH INTEGRATED FIXATION, LUMBAR

NUVASIVE INCORPORATED NUVASIVE BASE INTERFIXATED TITANIUM SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH INTEGRATED FIXATION, LUMBAR
Model Number 6951815
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Pain (1994)
Date of Event 07/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No product was returned for evaluation as it remains in-situ.Review of provided lateral radiographs confirmed the alleged event.The root cause can not be confirmed, however review of provided information and communication with surgical staff suggest patient bone quality may have contributed to the event.Labeling review: ".Contraindications - contraindications include, but are not limited to: 5.Patients with inadequate bone stock or quality." ".Potential adverse events and complications - as with any major surgical procedures, there are risks involved in orthopedic surgery.Infrequent operative and postoperative complications that may result in the need for additional surgeries include: bending, fracture or loosening of implant component(s), loss of fixation, fracture of the vertebra." ".Warnings, cautions and precautions - correct selection of the implant is extremely important.The potential for success is increased by the selection of the proper size of the implant.While proper selection can minimize risks, the size and shape of human bones present limitations on the size and strength of implants.".
 
Event or Problem Description
On (b)(6) 2020 patient underwent a anterior lumbar interbody fusion procedure at l5-s1 levels.On (b)(6) 2020, while at the hospital the patient was walking and felt a "pop".X-rays reveled a screw back out and pars separation.On (b)(6) 2020, the second part of the procedure was performed, where the construct was backed up with percutaneous pedicle screws.Patient will continue to be monitored, for any further l5 screw movement.Reportedly, the patient is doing well after posterior stabilization.

Brand Name
NUVASIVE BASE INTERFIXATED TITANIUM SYSTEM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH INTEGRATED FIXATION, LUMBAR
Manufacturer (Section D)
NUVASIVE INCORPORATED
7475 lusk boulevard
san diego CA 92121
MDR Report Key10422792
Report Number2031966-2020-00162
Device Sequence Number19568969
Product Code OVD
UDI-Device Identifier00887517700827
UDI-Public887517700827
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K170592
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number6951815
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/22/2020
Initial Report FDA Received Date08/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age56 YR